MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG VENOVO VENOUS STENT

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG VENOVO VENOUS STENT
Catalog Number VENUL12080
Medical Device Problem Codes Fracture (1260); Adverse Event Without Identified Device or Use Problem (2993); Activation Failure (3270)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 04/13/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H10: as the lot number for the device was not provided, a review of the device history records could not be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.Device not returned.
 
Event or Problem Description
It was reported that during the stent placement procedure, the patient was allegedly injured.The current status of the patient is unknown.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: manufacturing review: as the lot number for the device was not provided, a review of the device history records could not be performed.Investigation summary: the sample was not returned for evaluation.Also no image/x-ray was not provided for evaluation which leads to inconclusive evaluation result.Based on the investigation of the provided information, the investigation is closed as inconclusive.A definite root cause for the reported event could not be determined.Labeling review: a review of product labeling documentation (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: g3, h11: h6 (method).H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: manufacturing review: based on the information available it is not reasonably suggested that a manufacturing process may have caused or contributed to the reported issue.However, the lot history records of this lot were reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.Investigation summary: the sample was not returned for evaluation and no x-ray images were provided for evaluation.Based on the investigation of the provided information, the investigation is closed as inconclusive.A definite root cause for the reported event could not be determined.Labeling review: a detailed device deficiency was not reported, therefore, a specific labeling entry potentially related to the issue could not be identified.H10: d4 (expiry date: 11/2021), g3 h11: section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
H10: a voluntary recall has been initiated for the venovo¿ venous stent system 9f which was product catalog/lot number specific.Reportedly the proximal end of the stent does not immediately expand upon deployment.The proximal end of the stent remains connected to the delivery system.As a result of the field action, this event is being reported as a malfunction reportable event.H10: manufacturing review: the lot history record of this lot was reviewed with special attention to the manufacturing and inspection of this product, and the product was found to have met the specification prior to shipment.A quality event has been opened to address the issue of the stent getting stuck on the inner catheter after complete retraction of the sheath.Root cause analysis and potentially related production issues are investigated within the quality event.Investigation summary: the sample was not returned for evaluation.Provided images demonstrate stent fragments outside patient, open heart surgery, and the patient after a procedure.X-ray images of the stent inside patient demonstrating stent fracture or expansion issue are not available.Although it is not clear when and how the stent fracture occurred, the investigation leads to confirmed result for stent fracture, and inconclusive result for expansion issue.Based on the investigation of the provided information, the investigation is closed as confirmed for stent fracture.A definite root cause for the reported event could not be determined.Labeling review: a review of the relevant instructions for use for this product was conducted.The instructions for use was found to address potential worst-case complications and adverse events potentially related to expansion issue such as incorrect positioning of the stent requiring further stenting or surgery, intimal injury, stent fracture, and malposition.H10: b5, d4 (expiration date: 11/2021), g2, g3, h7, h9.H11: h6 (device, method, result).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported through the litigation process that during the stent placement procedure, the patient was allegedly injured and the proximal end of the stent does not immediately expand upon deployment but remained connected to the stent cushion on the delivery system.The current status of the patient is unknown.

Brand Name
VENOVO VENOUS STENT
Common Device Name
VENOUS STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM  76227
Manufacturer (Section G)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM   76227
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key16901230
Report Number9681442-2023-00176
Device Sequence Number5458965
Product Code QAN
UDI-Device Identifier00801741103360
UDI-Public(01)00801741103360
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P180037
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVENUL12080
Device Lot NumberANDY3311
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/13/2023
Supplement Date Received by Manufacturer06/30/2023
10/23/2023
09/26/2024
Initial Report FDA Received Date05/10/2023
Supplement Report FDA Received Date07/02/2023
11/01/2023
09/30/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1897-2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale